This case demonstrates a false elevation of serum lithium concentrations that can occur when blood samples are collected using lithium heparin (green-top) tubes. The patient was a 58-year-old female on chronic lithium therapy for bipolar disorder who presented to the emergency department following an overdose of 5 unidentified medications. The patient was overly sedated and exhibited paradoxical laughter, slurred speech, and mild abdominal pain. The recommended maintenance lithium concentration is 0.6 to 1.0 mmol/L, and she had previously been stable within this therapeutic range. The initial lithium concentration drawn upon admission was 2.05 mmol/L. No intervening treatment was made with the exception of intravenous fluids due to a lack of correlation between clinical presentation and the lithium concentration. Six hours later, a repeat lithium concentration of <0.10 mmol/L was obtained. Upon investigation, it was discovered that the initial blood sample was obtained in a lithium heparin green-top tube instead of the recommended plastic tubes with either sodium heparin or dipotassium ethylenediamine tetraacetic acid as the anticoagulant. As this case demonstrates, lithium heparin tubes have the potential to cause falsely elevated lithium concentrations. It is important for health care professionals to be aware of the false elevations that can occur when blood samples are taken in this type of tube.